MAUDE Adverse Event Report: ZERIGO HANDHALD SYSTEM POWER DEVICE ZERIGO HANDHALD SYSTEM POWER DEVICE; ZERIGO HOME PHOTO THERAPY DEVICE

ZERIGO HANDHALD SYSTEM POWER DEVICE ZERIGO HANDHALD SYSTEM POWER DEVICE; ZERIGO HOME PHOTO THERAPY DEVICE
Model Number 81-0005
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Skin Discoloration (2074); Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Member stated that they experienced first- and second-degree burns.Member stated: "after my first treatment it was the next day and i stated noticing blistering and having lots of pain.I finally went into a walk in clinic yesterday because i had all these open areas on my chest and abdomen and they were draining an awful smelly discharge from them.The dr said i have second degree burns so i'm taking an antibiotic and i see the dermatologist tomorrow morning.".
 
Additional Manufacturer Narrative
Nov 21, 2025 zerigo received notification of the consumer-submitted medwatch report describing alleged first- and second-degree burns, blistering, drainage, ongoing pain, post-inflammatory hyperpigmentation, and heat intolerance following use of the device.Zerigo had received a complaint on (b)(6) 2025, directly from the member, prior to their submission of the medwatch report to fda.The complaint was logged and evaluated in accordance with 21 cfr 820.198.Upon receipt of the initial complaint, zerigo support team initiated a full complaint investigation per established procedures.Three attempts were made to obtain additional clinical information and medical documentation to verify the reported injuries.The complainant did not provide the requested medical records or physician statements.The device involved in the complaint was not returned for evaluation despite requests from zerigo.A review of production records, device history records, quality control testing, and post-market surveillance data did not identify any manufacturing defects or similar events.A review of the instructions for use (ifu), risk analysis, and labeling were also performed.No device malfunction or manufacturing issue was identified.Based on information provided by the complainant, the investigation identified possible indications of use outside of the labeled instructions.Misuse of the device, including not using provided sunscreen as well as treating the same area multiple times or improper device placement, can result in thermal injury.When used as directed, the device has no known safety issues of this type.Since the device was not returned and the reported injuries were not verified, the zerigo support team was unable to conclusively determine the root cause of the reported event.Subsequently, it was determined on (b)(6) 2025, there was no evidence to reasonably suggest the device may have caused or contributed to a death or serious injury and the complaint investigation was closed on oct 28, 2025.Sept 5,2025, complainant provided additional information to legal counsel, which was not provided to complaint handling prior medwatch report was received.As a result of the consumer medwatch, the new complaint information was reviewed.The review did not change the original investigation outcome.A medwatch submission is now required for documentation of the event.An adverse event report was not required based on investigation findings, however, zerigo has chosen to submit the report voluntarily in good faith and in an abundance of caution.It is important to note that in addition to existing preventive measures, zerigo implementing further actions to help reduce the likelihood of user error or misuse: a new safety message is sent within the paired zerigo mobile app to all new members warning of the possibility of thermal injury if used improperly.Added stronger messaging in instruction for use (ifu) emphasizing correct skin contact with the treatment surface and caution against double-treating any area.Adding labels on the device that remind users not to overlap treatment areas.Enhanced training for care guides to reinforce correct treatment-square usage and highlight potential misuse risks.Implemented a system limit restricting all members to a maximum of five treatment squares for their first treatment to ensure proper use updating sop to include review of information received by legal to ensure complaint file is still appropriate for the information received.Zerigo will continue to monitor this event and any similar reports through the established post-market surveillance processes.

Brand Name
ZERIGO HANDHALD SYSTEM POWER DEVICE
Common Device Name
ZERIGO HOME PHOTO THERAPY DEVICE
Manufacturer (Section D)
ZERIGO HANDHALD SYSTEM POWER DEVICE
san diego CA
Manufacturer (Section G)
SPECTRUM ASSEMBLY INC.
6300 yarrow dr, suite 100
carlsbad CA 92011
Manufacturer Contact
6300 yarrow dr, suite 100
carlsbad, CA 92011
7609304000
MDR Report Key23858180
Report Number3013229265-2025-00001
Device Sequence Number21426248
Product Code FTC
UDI-Device Identifier00865522000415
UDI-Public00865522000415
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K170489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number81-0005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite